I’m 43 years old, and have this year been treated for Er/Pr+ breast cancer, I have been taken Tamoxifen now for 64 days following a lumpectomy, and re-excision, I started it prior to my 2 weeks of radiotherapy which I finished 3 weeks ago today!
Two weeks after starting Tamoxifen I started getting sciatica type pain, which I just can’t shift and in fact it’s getting worse, I have a constant dull ache in my calf and a lot of pain and weakness when I go from a sitting to standing position! Along with various aches and pains - all in my left leg. After a few steps though I’m fine, basically I’m okay as long as I don’t sit down I have spoken to a breast care nurse, radiotherapy nurse and my gp none of which believe it is related to the tamoxifen and is just coincidental! Also they don’t believe the effects would be so instant! Gp has sent me for bloods just to be sure, but also referred me for physiotherapist.
Has anyone else experienced similar issues with tamoxifen? I am on the Mylan brand.
Thank you in advance for taking the time to read this post x
I’m on anastrozole after a mastectomy and about 2-3 weeks after surgery I also had sciatica. I went to an osteopath and my pelvis was out of line. After osteopathic treatment I continued with yoga for hips in particular and it slowly improved.
im experiencing the same thing around 6 weeks into taking Tamoxifen.
Ive been referred back to the breast care nurses who have suggested anti inflammatories for a week and if no improvement to report back for a possible bone scan.
They also said it wouldn’t be linked to Tamoxifen but I’ve never had sciatica before!
Im definitely going to push for a scan if no improvement as I can’t live with the worry it’s something more sinister.
Our poor bodies have been through so much.
Just found this thread & wondering if the issue with your leg pain is resolved?
I am 46yrs & been on tamoxifen just over a year and a half. About three months ago I started experiencing leg pain in my calf, right leg only, after 5km walks. This coincided with experiencing daily palpitations in the evenings & discovering I had ovarian cysts.
I mentioned it to GP recently as had blood tests for fatigue/ check iron levels (I’m now low on haemoglobin & white cells). She mentioned sciatica but I am not convinced it is that. On googling it seemed to fit more with intermittent claudication which can happen after BC along with appetite loss (which I have also experienced, & 20lbs lighter since diagnosis).
I don’t really know what to do. It’s always tempting to link all new symptoms together & think it must be tamoxifen. I can tolerate the pain atm, but I think if it gets worse I will have to go back to GP.
Hope you got your symptoms sorted xx